My husband developed rash when he was on Pradaxa. It went away as soon as he stopped. He has now been on Xarelto 20Mg about three weeks and the similar rash has started. His back is full of small red spots that itch and his upper chest front seems red and itchy. Could this go away with time or will it just get worse as it was the case of Pradaxa?
My mom has a rash of small red spots on her back that itch intensely. She is on xarelto. Did you find any more information about the possible cause of this? Did your husband find a remedy, or have to switch drugs?
Please let me know of any information you have. Thanks in advance!
In May of 2013 I had a dvt in my left, lower leg. I was put on Xeralto immediately. Within a month or so, I developed a rash in both lower extremities.
Per my doctor's approval, I stopped taking Xeralto a year ago, but the rash I had at that time is still present, but only in the upper area of the same leg as the dvt. A dermatologist also examined me a year ago and indicated that she has seen quite a few patients who had rashes attributed to blood clots. The steroid cream she prescribed didn't work. Only an over the counter benidryl like salve helps, but the rash shows no sign of going away. Note, I stopped taking Xeralto because my body recovered from the clot. I take no such medications now. Although I am seventy, the only medication I take is percoset, infrequently and unrelated to the blood clot. I do feel that the rash is related to the Xeralto, but have no proof.
I was diagnosed with AF 4 years ago and put onto warfarin. My compliance was good with INR tests done every month at least. The tests only needed finger pricks and were convenient and costless to me. Over the next two years I slowly developed unsightly red rashes on my shins that were not itchy but sensitive to sunlight. I also had very occasional itchy hives on arms and legs, which I had never had before. All of which I attributed to Warfarin.
Two years ago I moved to a location where IV blood was required for INR and testing was costly and inconvenient so I reluctantly went onto Xarelto with much trepidation. No means of monitoring coagulation times, no antidote for overdose, 'the same dose suits every body in the world' and blessed by a GP who said 'trials by drug co. look good' All the hallmarks of a ripoff, but I moved to the magic dose (20mg/day) anyhow. During the first few months bleeding from minor cuts, frequency of minor nosebleeds and bruising seemed (surprisingly) about the same as under warfarin so I continued. No reduction of rashes or sunlight sensitivity. A test double dose led to nosebleeds that were uncomfortably long, too much bleeding from minor cuts and excessive bruising ... At least the stuff showed clear anticoagulant effect. So I have stuck with the magic pill and its magic dose since.
But the rashes and hives have gotten much worse. I now have the pimply (non-acne) back just as you described ... But no one to scratch it. Rashes now extend all over lower legs and are encroaching above knee level. All itch spasmodically but the itch is easily controlled by any cheap moisturiser. Hives are much now more frequent and, though controlled in the same way, sometimes require getting up at night to apply lotion.
In the last 6 - 8 months I have developed red patches on my inner thighs that look mighty like psoriasis. Others seem to be starting on my upper arms. None weep or itch unless a hive pops up nearby, which the lotion fixes. But they look like the pox so no short pants or public swimming. So I'm off to a dermatologist to get an opinion on psoriasis and its likely spread under the X-type anticoagulants - hoping to be surprised to find a guy who knows the literature. I'd rather not have pox-like blotches showing above the collar or below the shirt cuffs. Return to warfarin is real option, even if I buy my own finger prick test gadget and have to give up vitamin K stuff - spinach and the like.
Hope this helps. (BTW I am also betting on daily aerobic exercise to reduce likelihood of clots from my AF, though there is little in the literature of any value supporting this.)
I have been placed on Xarelto since February of this year. I began to experience itching and a rash on my arms and legs since May. My doctor said it wasn't the tabs but I believe it is. I was given Histal tabs and Elocon ointment but the itching and rash continue.
I think those who tested for side effects in this drug haven't paid much and due attention to the side effects that we are now experiencing. They need to do further studies and recall this drug until it is sorted out.
Imagine, I must be on blood thinner for the rest of my life. Will try the calamine lotion to see if it works in my case. Will post the results when I do.
I am a primary care provider and one of my patient has itchy rash on body front and back and upper and lower limbs. It started 1-2 months after initiating Xarelto. Although existing drug literature states that Xarelto can cause rash in 1-2% of cases but since it is not reported by many patients and providers so it has remained unrecognized. This patient went under a series of tests, dermatology and internal medicine consults. His Xarelto was discontinued about 2 months ago and now he says the rash has improved by over 50%. I feel if more people and providers recognize the potential for this type of rash and report it, then it may get the needed attention.
My husband suffered from a very serious rash / itch problem soon after he started taking xarelto. The many doctors he went to all claimed that this was not a side effect of the xarelto consumption. He saw at least 4 different dermatologists, all specialists, and did all the allergy tests they could think of. Nothing helped to alleviate the problem. If he consumed alcohol, his whole face would turn a purplish black. He was constantly on steroids - both oral and topical. When he stopped taking xarelto, the problem still persisted. None of the doctors we saw could help his skin problem. A skin specialist even proclaimed that he didn't know what to do to help him. It was really debilitating as his body was covered with angry red rashes, he was constantly itching and scratching and could not sleep properly. I'd like to share this because I've looked on the internet and realised that no one has a good cure for this terrible condition.
He recently consulted a Traditional Chinese Medicine (TCM) practitioner and we are really blessed to say that after taking the herbs for less than a week, his condition improved steadily. While most Western medical practitioners generally treat the symptoms (eg the use of steroids in our case), TCM goes to the root of the problem and solves it from there. Apparently his liver was so damaged by the xarelto that the effects lingered even after he stopped taking it.I hope this will help fellow sufferers out there.
My mother developed pruritic rash over her back after starting Xarelto 1 month prior. Her primary care physician switched her to Pradaxa, with no relief. Finally, he admitted her to the hospital for Lovenox injections and Coumadin initiation. Awaiting the results of skin biopsy to determine what is the histologic diagnosis. The rash is as others have described here; intense itching with intermittent periods of relief. The rash itself is waxing and waning. As a nurse for 40 years I have never seen this and intend to contact the FDA (Call FDA at 1-800-FDA-1088 to report by telephone). I suggest that those who see this also make a call. If a they see a trend, the FDA will investigate.
I have been on Xarelto since May of 2016. Since I started about a month into it I noticed I started to itch more and more. At this point I am getting large welts on my inner thigh and red itchy bumps all over. It has gotten so bad I cannot stand it anymore as the itching of the bumps causes infected sores and are covering my butt, some on my chest, upper arms and seems to get much worse when I sweat. I also get these red pustuals. I am considering stopping the medication and trying it. Doctor was saying that it is unlikely the Xarelto but I think it is as I have been to dermatologist and they do not know I have tried all kinds of prescription creams and nothing is working.
I have been taking Xarelto for about 9 months. About 3 months ago I experienced severe itching on my lower back which made me think I had a reccurence of the occasional eczma I have rarely suffered. However, the itching has continued to spread to my arms and chest and not shown any improvement with the use of all the eczma creams and drugs prescribed. It continues to spread and keep me awake and I now have rashes and scabs on the affected areas. I consulted my GP last week and have switched from Xarelto to Pradaxa in the hope my condition will improve. I will give updates on my progress. Fingers crossed.
I started developing itchy red spots on hands, back, arms, butt and legs within a few weeks of upping to 20mg of Xarelto from 10mg. I upped after suffering a pulmonary embolism in January 2017. I have Factor V Leiden Homozygous... thinners for life. I've taken Xarelto for about 2 years. Never a problem until the PE... when I was upped to 20mg. I'm going to see if I can lower the MG after 3 months. It's frustrating because I don't want to stop Xarelto all together. It's working at clot prevention. The rash bumps are the only side effect I've noticed.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 May 2012 • 1 answer
Posted 2 Jan 2015 • 1 answer
Posted 3 May 2015 • 1 answer
Posted 1 Aug 2015 • 0 answers
Posted 25 Oct 2015 • 2 answers